Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2016, 4:02 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2016, 4:02 PM CDT (21:02 UTC)
- Expired
- May 10, 2016, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 49 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WUUS54 KOHX 102102
SVROHX
TNC125-161-102130-
/O.NEW.KOHX.SV.W.0038.160510T2102Z-160510T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 430 PM CDT
* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG ROCK...OR
7 MILES NORTH OF DOVER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE AND BIG ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3666 8785 3663 8785 3664 8741 3647 8786
3663 8798 3667 8791
TIME...MOT...LOC 2102Z 239DEG 27KT 3659 8784
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ROSE2 follow-up statements
153
WWUS54 KOHX 102115
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT TUE MAY 10 2016
TNC125-161-102130-
/O.CON.KOHX.SV.W.0038.000000T0000Z-160510T2130Z/
STEWART TN-MONTGOMERY TN-
415 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN STEWART AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BIG ROCK...OR 11
MILES NORTHEAST OF DOVER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND BIG ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 8777 3666 8788 3666 8785 3663 8785
3664 8746 3663 8745
TIME...MOT...LOC 2114Z 240DEG 26KT 3662 8775
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ROSE911
WWUS54 KOHX 102123
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT TUE MAY 10 2016
TNC125-161-102133-
/O.EXP.KOHX.SV.W.0038.000000T0000Z-160510T2130Z/
STEWART TN-MONTGOMERY TN-
423 PM CDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEWART AND
NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3650 8777 3666 8788 3666 8785 3663 8785
3664 8746 3663 8745
TIME...MOT...LOC 2121Z 239DEG 27KT 3662 8775
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:35 PM CDT, 27 minutes earlier.
Area forecast discussion, May 10, 3:35 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 335 PM CDT TUE MAY 10 2016 .DISCUSSION... SHORTWAVE AXIS EXTENDING SOUTHWARD ACROSS WESTERN KY AT THIS TIME. SOME CURVATURE AND SHEAR NOTED UPSTREAM WITH PVA WORKING INTO NORTHWESTERN TN. LATEST MOSAIC DOES DEPICT SHOWER AND TSTM DEVELOPMENT COMMENCING ACROSS THIS REGION OVER THE LAST HOUR OR TWO. BY FAR...THE MOST CONSEQUENTIAL ACTIVITY IS UP ACROSS KY WHERE THE 12Z GFS ELUDED TOWARD AN ENHANCED AREA OF LIFT AND DEEPER MRH LEVELS. FOR MIDDLE TN...INSTABILITIES WILL BE ON THE INCREASE ALONG WITH VERTICAL LIFT...PARTICULARLY OVER WESTERN TN INTO THIS EVENING. STORM TRAJECTORY SHOULD BE ENE WITH THE STRONGEST STORMS MOVING ACROSS ROUGHLY THE NORTHWESTERN AND NORTHERN THIRD OF OUR CWA. MODELS DO INDICATED SOME TRAINING OF THE TSTM CELLS OVERNIGHT AND RAINFALL AMOUNTS WILL AVERAGE AROUND 1 INCH ACROSS THE NORTH...MAINLY WEST OF OUR PLATEAU. SPEED SHEAR IS NOT ALL THAT GREAT WITH 30-35 KTS AT 850MB. LOOKS LIKE SCATTERED STRONG TO BORDERLINE SEVERE STORMS...PRIMARILY NORTH OF I-40. FORCING WILL BACK OFF A BIT AFTER 06Z SO WILL GO FROM LIKELY POPS PRIOR TO MIDNIGHT...TO CHANCE AFTER MIDNIGHT. MOVING FORWARD...WED AND WED NT...THE INSTABILITY WILL REMAIN IN PLACE AND OUR UPPER FLOW WILL BECOME MORE ZONAL WITH PERHAPS A FEW KINKS WITHIN THAT FLOW. OTW...NO REAL FORCING MECHANISM SO WILL KEEP POPS AT AROUND 30 PERCENT OR SO. FROPA STILL EXPECTED ON THURSDAY AND STRONG STORMS ARE POSSIBLE. THE EVENT DOES NOT LOOK SEVERE AT THIS TIME. FORCING IS SOMEWHAT DISORGANIZED AND SPEED SHEAR IS ON THE LOW SIDE. STILL THOUGH...ENOUGH INSTABILITY COULD PRODUCE SOME STRONG ACTIVITY. IN THE EXT FCST...LONGWAVE TROUGH OVER THE EASTERN U.S. WILL SEND A SERIES OF COOLER SFC HIGHS SOUTHEASTWARD TOWARD OUR AREA. TEMPS WILL RUN ABOUT 5 DEGREES BELOW NORMAL WITH NO PRECIP EXPECTED. A WARMING TREND WILL THEN BE IN PLACE EARLY NEXT WEEK AS A SFC LOW DEVELOPS OVER THE PLAINS. THIS FEATURE WILL LIFT OUR WAY AND WE WILL SEE SHOWER AND TSTM CHANCES RETURN BY THE MIDDLE OF NEXT WEEK. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...EARLIER CONVECTION HAS COMPLETELY EXITED THE MID STATE, WITH THE HRRR ONLY SHOWING WIDELY SCATTERED ACTIVITY FOR THE AFTERNOON. THERE ARE SOME BREAKS IN THE CLOUDS WITH TEMPS WARMING ACCORDINGLY AND DEW POINTS IN THE 60'S, CREATING SOME MUGGY CONDITIONS FOR THE AFTERNOON. ACTIVITY WILL PICK BACK UP TOWARD EVENING AS A WEAK SHORTWAVE RIPPLES THROUGH MIDDLE TENNESSEE, WITH TS POSSIBLE AT BNA & CKV, AND PROBABLY ONLY SHRA AT CSV DUE TO THE LATE TIMING OF THE SHORTWAVE PASSAGE THERE. EXPECT SOME FOG AND LOW STRATUS EARLY WEDNESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 85 66 87 57 / 60 40 20 60 50 CLARKSVILLE 66 85 66 82 55 / 70 30 30 60 40 CROSSVILLE 64 77 63 81 58 / 40 40 30 50 60 COLUMBIA 67 86 64 85 57 / 50 30 20 50 50 LAWRENCEBURG 67 85 64 85 58 / 50 30 20 50 50 WAVERLY 66 85 65 83 55 / 60 30 20 60 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, May 10, 4:58 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 458 AM CDT TUE MAY 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 458 AM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE...GENERALLY NORTH OF I-40. SCATTERED SHOWERS AND NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS MIDDLE TENNESSEE THIS MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND ESPECIALLY THIS EVENING INTO TONIGHT. A FEW STORMS THIS EVENING AND TONIGHT COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY INTO THURSDAY NIGHT. A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE THURSDAY. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT...AND AGAIN ON THURSDAY INTO THURSDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH STRUCTURAL DAMAGE TREES OR POWER LINE DOWN 55
In the hours before
Special weather statement, May 10, 3:55 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT TUE MAY 10 2016
TNZ005-006-102145-
MONTGOMERY TN-STEWART TN-
355 PM CDT TUE MAY 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEWART AND NORTHERN
MONTGOMERY COUNTIES UNTIL 445 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...BIG ROCK...WOODLAWN...INDIAN MOUND AND LAND BETWEEN
THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3663 8785 3664 8727 3654 8723 3644 8796
3661 8802 3666 8785
TIME...MOT...LOC 2054Z 255DEG 34KT 3655 8789
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:55 PM CDT | Special Weather Statement | OHX | Stewart | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.